Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 42, NWS Charleston, WV

September 4, 2014Fayette County, Raleigh County, West Virginia

NWS Charleston, WV issued this flash flood warning at Sep 4, 2014, 5:17 PM EDT for Fayette County, Raleigh County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 5:17 PM EDT (21:17 UTC)
Expired
Sep 4, 2014, 8:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 5:20 PM EDTFLASH FLOODArtie, WV911 CENTER IN RALEIGH REPORTS THAT A TEMPORARY BRIDGE HAS BEEN WASHED OUT JUST NORTH OF ARTIE ON WHITE OAK CREEK ROAD DUE TO FLASH FLOODING. FIRE DEPARTMENT IS CURRENTLY ON SCENE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WGUS51 KRLX 042117
FFWRLX
WVC019-081-050015-
/O.NEW.KRLX.FF.W.0042.140904T2117Z-140905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...

* UNTIL 815 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.

* THESE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3798 8138 3797 8126 3790 8127 3791 8139

$$

50
3 follow-up statements
595 
WGUS71 KRLX 042135
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT THU SEP 4 2014

WVC019-081-050015-
/O.CON.KRLX.FF.W.0042.000000T0000Z-140905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-FAYETTE WV-
535 PM EDT THU SEP 4 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHWESTERN FAYETTE AND NORTH CENTRAL RALEIGH COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
ESTIMATED RAINFALL OF BETWEEN 1.75 INCHES AND 2.50 INCHES OVER MUCH 
OF THE WARNED AREA IN THE PAST HOUR...FROM REPETITIVE THUNDERSTORMS. 
ADDITIONALLY...A RAIN GAGE NEAR KINGSTON WEST VIRGINIA HAS REPORTED 
2.40 INCHES OF RAIN IN THE PAST HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3798 8138 3797 8126 3790 8127 3791 8139

$$

50
026 
WGUS71 KRLX 042207
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EDT THU SEP 4 2014

WVC019-081-050015-
/O.CON.KRLX.FF.W.0042.000000T0000Z-140905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-FAYETTE WV-
607 PM EDT THU SEP 4 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHWESTERN FAYETTE AND NORTH CENTRAL RALEIGH COUNTIES...

AT 545 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
SEVERAL PUBLIC REPORTS OF HIGH WATER OVER ROADWAYS HAD BEEN RECEIVED 
NEAR ARTIE WEST VIRGINIA. ADDITIONALLY...LOCAL LAW ENFORCEMENT ALSO 
REPORTED THAT A BRIDGE HAD BEEN WASHED OUT NEAR ARTIE WEST VIRGINIA 
DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3798 8138 3797 8126 3790 8127 3791 8139

$$

50
585 
WGUS71 KRLX 050015
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT THU SEP 4 2014

WVC019-081-050023-
/O.EXP.KRLX.FF.W.0042.000000T0000Z-140905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-FAYETTE WV-
815 PM EDT THU SEP 4 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR SOUTHWESTERN
FAYETTE AND NORTH CENTRAL RALEIGH COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

REMEMBER...TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED 
ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3798 8138 3797 8126 3790 8127 3791 8139

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:26 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 4, 3:26 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT THU SEP 4 2014

.SYNOPSIS...
WEAK HIGH PRESSURE SLIDES EAST WITH INCREASING MOISTURE THROUGH
FRIDAY. COLD FRONT MOVES ACROSS SATURDAY AFTERNOON. FRONT SLOWS
DOWN AS IT CREEPS SOUTH OF AREA. WEAK HIGH PRESSURE SUNDAY AFTERNOON.

&&

.NEAR TERM /THROUGH FRIDAY/...
INCREASED POPS TO LIKELY PER LATEST RADAR IMAGES SHOWING SCATTERED
TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS AFFECTING THE
WESTERN SLOPES AND PORTIONS OF THE SOUTHERN COAL FIELDS THIS
AFTERNOON. THE STRONGER STORMS COULD PRODUCE 1 TO 2 INCHES PER
HOUR. WILL CONTINUE MONITORING RADAR TRENDS LOOKING FOR REPETITIVE
SHOWERS THAT COULD PRODUCE MINOR WATER PROBLEMS. RAINFALL ACTIVITY
SHOULD DIMINISH IN INTENSITY AND COVERAGE LATER THIS EVENING.

PREVIOUS DISCUSSION BELOW...
HIGH PRESSURE...OFF TO THE EAST...HAS ALLOWED FOR WARM AND MUGGY
WEATHER ACROSS THE REGION...WITH DEW POINTS ACROSS MUCH OF THE AREA
THIS AFTERNOON IN THE MID 60S TO LOWER 70S. SATELLITE PW ESTIMATES
AROUND 1.2 TO 1.4 INCHES ACROSS MUCH OF SOUTHWEST VA...WEST VA...AND
EASTERN KY...WITH LOWER PWS OF AROUND AN INCH ACROSS SOUTHEAST OHIO.
WITH THE LIGHT SOUTHERLY FLOW...AND THE HUMID UNSTABLE AIRMASS IN
PLACE...HAVE STARTED TO SEE CONVECTION FIRE OFF...PARTICULARLY
ACROSS WV/ERN KY/SW VA. MUCH OF THIS CONVECTION SHOULD DIE OFF AFTER
SUNSET...BUT WITH THE LIGHT FLOW...AND HUMID AIRMASS IN
PLACE...EXPECT LOCALIZED DOWNPOURS. 1 HOUR FFG AT THIS POINT IS
GENERALLY 1.6 INCHES OR GREATER...SO NOT TOO CONCERNED ABOUT WATER
ISSUES...BUT LOCALIZED ISSUES...PARTICULARLY IN LOW LYING
SPOTS...CANNOT BE RULED OUT. MAINLY FOLLOWED THE HRRR MODEL FOR
CONVECTION THIS AFTERNOON...AND INCREASED POPS FROM PREVIOUS
FORECAST.

MUCH OF THE ACTIVITY WILL WANE OVERNIGHT. COULD BE MORE FOG
FORMATION THAN CURRENTLY FORECAST FOR TONIGHT. THIS WILL DEPEND ON
HOW MUCH CLEARING IS ABLE TO OCCUR...AND LOCATIONS OF RAINFALL THIS
AFTERNOON. A WEAK UPPER DISTURBANCE IS EXPECTED TO MOVE NORTHEAST
THROUGH THE CWA TONIGHT AND ON FRIDAY...WHICH COULD HELP PROVIDE
ENOUGH CLOUD COVER TO KEEP MUCH OF THE FOG FORMATION AT BAY.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN ON FRIDAY
AS THE WEAK DISTURBANCE MOVES THROUGH THE REGION...COMBINED WITH
DAYTIME HEATING. COLD FRONT WILL BEGIN TO APPROACH THE AREA TOWARDS
THE END OF THE PERIOD...GENERALLY ACROSS NW OHIO/NORTHERN IN BY END
OF PERIOD. DUE TO THE TIMING OF THE FRONT...SEVERE IS NOT EXPECTED
ON FRIDAY...BUT HEAVY DOWNPOURS WILL CONTINUE TO BE POSSIBLE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
WE SEEM TO BE BOTTOM FEEDERS LATELY. LIFE AT THE BOTTOM OF THE
WESTERLIES CONTINUES DURING THIS TIME FRAME...WITH ANOTHER FRONT
TRYING TO SINK SOUTH SATURDAY...BUT THEN STRUGGLING TO MOVE SOUTH
OF OUR FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING.

NO MAJOR CHANGES TO THE MAIN "BISCUIT" ON SATURDAY INTO SATURDAY
EVENING.

BACK TO FRIDAY NIGHT. STILL WANT TO KEEP MOST OF THE LOWLANDS DRY
FOR THE EVENING HOURS. HAD THE 20 AND 30 POPS FROM THE AFTERNOON
WANING OVER THE MOUNTAIN COUNTIES 00Z TO 03Z.  HAVE CHANCE POPS
INCREASING 04Z TO 10Z SATURDAY IN SOUTHEAST OHIO...AHEAD OF THE NEXT
FRONT AND APPROACHING MID LEVEL DISTURBANCES IN THE BASE OF THE
WESTERLY FLOW IN THE MIDWEST.

STILL HAVE OUR LIKELY POPS MOVING SE ACROSS CWA DURING THE 12Z
SATURDAY TO 00Z SUNDAY TIME FRAME.  COULD EASILY SEE BAND OF
CONVECTION WELL AHEAD OF THE FRONT...THEN A SMALLER BAND NEAR THE
FRONT LATER SATURDAY AFTERNOON INTO SATURDAY EVENING. COULD EASILY
SEE 2000+ J/KG CAPE DEVELOP ESPECIALLY CKB-HTS ON E AND SE BY
AFTERNOON. YET...STEERING WIND FLOW FROM 12Z MODELS ABOUT 25 TO 30
KNOTS...NOT TOO FAST...NOT TOO SLOW.

DID TRY TO INCREASE MAX TEMPERATURE A BIT FROM EKN-CRW ON SE ON
SATURDAY...FIGURING THE HIGHER POPS DO NOT ARRIVE UNTIL THE AFTERNOON
HOURS.  ALSO TRIED TO HAVE THAT MAXIMUM TEMPERATURE AROUND MIDDAY
SATURDAY WITH TEMPERATURES MODIFIED BY CONVECTION DURING THE MID AND
LATE AFTERNOON.

THIS FRONT EXPECTED TO CREEP THROUGH...BUT LOW LEVEL WINDS AGAIN
VEER QUICKLY FROM NORTH TO EAST...RESULTING IN HOLDING UP THE DRYING
IN SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA ON SUNDAY.  MAIN
DRYING IN THE NORTH AND WESTERN COUNTIES. DIFFICULT TO FIGURE
WHEN...OR IF...THE CLOUDS IN THE SOUTH WILL BREAK SUNDAY AFTERNOON.
SO KEPT MAXIMUM TEMPERATURES DOWN ACROSS THE SOUTHERN WV COAL FIELDS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
USED WPC THINKING WITH SOME TWEAKS. WEAK SURFACE HIGH PRESSURE
WILL BE IN CONTROL ACROSS THE REGION SUNDAY NIGHT INTO MONDAY
NIGHT. A WARM FRONT WILL THEN LIFT NORTH TUESDAY...WITH A COLD
FRONT PUSHING EAST ON THURSDAY.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...
SCATTERED CONVECTION THROUGH 00-02Z FRIDAY. EXPECT BRIEF MVFR
CONDITIONS IN VICINITY OF STORMS.

EXPECT PATCHY IFR FOG TO DEVELOP AGAIN TONIGHT...PARTICULARLY
AFTER 06Z...IN AREAS WHERE CLEARING IS ABLE TO TAKE PLACE...AND
WHERE PRECIPITATION OCCURS THURSDAY AFTERNOON. ANY FOG WILL LIFT
AFTER 13Z FOR A RETURN OF VFR CONDITIONS AREA WIDE.

CONVECTION WILL REFIRE ACROSS AREA...PARTICULARLY WV/SOUTHWEST
VA/ERN KY AGAIN AFTER 16Z FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
EXTENT AND DEPTH OF FOG FORMATION TONIGHT MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M

AFTER 18Z FRIDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SATURDAY. IFR FOG
POSSIBLE SUNDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KTB/SL
NEAR TERM...ARJ/SL
SHORT TERM...KTB
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Sep 4, 3:38 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
338 AM EDT THU SEP 4 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-050745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
338 AM EDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 3:27 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT THU SEP 4 2014

WVZ024-025-042000-
LOGAN WV-MINGO WV-
327 PM EDT THU SEP 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN LOGAN AND CENTRAL MINGO
COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WILLIAMSON.  THIS STORM IS MOVING NORTHEAST AT 5 MILES PER HOUR.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR VARNEY AROUND 400 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3761 8217 3762 8218 3762 8219 3770 8228
      3785 8212 3765 8195

50
Special weather statement, Sep 4, 4:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT THU SEP 4 2014

KYZ101>103-042100-
BOYD KY-CARTER KY-GREENUP KY-
423 PM EDT THU SEP 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...EASTERN
CARTER AND BOYD COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GRAYSON...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR COALTON AROUND 430 PM...SUMMIT AROUND 440 PM
AND WESTWOOD AROUND 450 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
173 AND 189 IN KENTUCKY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3852 8267 3845 8265 3831 8263 3831 8291
      3846 8293

50
Special weather statement, Sep 4, 4:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT THU SEP 4 2014

WVZ015-035-036-042115-
FAYETTE WV-KANAWHA WV-RALEIGH WV-
446 PM EDT THU SEP 4 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN FAYETTE...EXTREME SOUTHERN
KANAWHA AND NORTHERN RALEIGH COUNTIES UNTIL 515 PM EDT...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF BECKLEY...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR ARTIE AROUND 500 PM...AND NEAR PAX AROUND
515 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 49 AND 67.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3799 8151 3798 8149 3799 8145 3801 8147
      3802 8147 3803 8146 3808 8119 3785 8115
      3783 8146

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:27 PM EDTSpecial Weather StatementRLXMingo33 min
Sep 4, 4:46 PM EDTSpecial Weather StatementRLXRaleigh29 min
Sep 4, 6:55 PM EDTSpecial Weather StatementRLXPutnam65 min
Sep 4, 7:25 PM EDTFlash Flood WarningRLXBraxton, Calhoun, Gilmer, Roane3 hr
Sep 4, 7:31 PM EDTFlash Flood WarningRLXBarbour, Upshur3 hr
Sep 4, 7:36 PM EDTSpecial Weather StatementRLXPutnam4 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.